I was diagnosed 14 years ago with CML and came off Glivec, (courtesy of Destiny Trial), four years ago. Since diagnosis in 2006, I have been experiencing a very odd thing which I absolutely know I never experienced prior to starting on Glivec. It has continued unabated since I came off the drug. I thought I'd mention it, to see if other patients have encountered the same thing?
Whenever I get a virus, (cold, cough, etc), I seem to get over the symptoms no more slowly than anyone else. But, after I have recovered, I experience a series of symptoms - always the same - which can go on for several weeks, sometimes months. These symptoms are: a low level fever, (skin hot to the touch), achyness, heavy eyelids, weariness made worse by exertion of any kind - a general mental and physical sluggishness. Oddly, these symptoms are temporarily alleviated by eating. So I feel better after lunch and better again after supper - but only for an hour or so. I seem to want to go to sleep during the day but, if I do go to sleep, it makes no difference. I wake up as weary as before. There also seems to be a kind of temperature sensitivity - feeling unwell if it is too hot or too cold in the room, unable to thermo-regulate properly. And, as I say, this can go on for weeks after the initial virus has passed.
Does this odd situation sound at all familiar to anyone? I doubt if there's any cure but it would somehow comfort me to know that others in my situation are experiencing something similar, if they are.
As part of the Destiny Trial, I reported muscle and bone aches after coming off Glivec. I was told that around 40% of those coming off the TKIs were experiencing this. Mine went away after about 18 months but it suggested the effect of having taken this kind of drug can persist well beyond the point where one stops taking the drug.
I will be interested to see if any other CML patients are similarly affected.